MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-306 a patient isolate had high mics (false resistant result) for the drug ertapenem.The user noted using an e-test strip for confirmatory testing giving a susceptible result.No health impact or consequence reported.
 
Additional Manufacturer Narrative
E1.Initial reporter phone #: (b)(6).There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k022129, k023444, k023634, k023858, k024153, 031530, k031699, k031912, k032299, k032567, k032655, k032675, k033362, k033458, k033558, k033560, k041384, k042932, k052269, k060214, 060217, k060257, k060444, k060447, k061327, k061355, k061867, k062207, k062944, k063301, and k06348.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for high mic ertapenem (etp) when using panel phoenix nmic-306 (catalog number 449292) batch number 5196167.The customer returned binary files, isolates and phoenix generated lab reports for the investigation.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.To investigate, retention panels from the complaint batch were inoculated with customer returned isolates enterobacter cloacae complex 337343312 and klebsiella pneumoniae 3771419 to observe for etp mic results.Next, control panels from the same material but different batch were inoculated with customer returned isolates enterobacter cloacae complex 337343312 and klebsiella pneumoniae 3771419 to observe for etp mic results.The investigation returned all panels with intermediate and resistant etp mic results.For further investigation, disk diffusion was performed on customer returned isolates enterobacter cloacae complex 337343312 and klebsiella pneumoniae 3771419.The disk diffusion results show both isolates with resistance to etp.As all panels tested were either intermediate or resistant etp mic results, this complaint is unable to be confirmed.Bd does not confirm on an intermediate (i) result, as it is one dilution off from sensitive (s) or resistant (r).Complaint trending was performed, and no trends were identified associated with this defect.As no trends were identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.

Brand Name
BD PHOENIX¿ NMIC-306
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23404742
Report Number1119779-2025-05174
Device Sequence Number13023378
Product Code LON
UDI-Device Identifier30382904492923
UDI-Public(01)30382904492923(17)260720(10)5196167
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/20/2026
Device Catalogue Number449292
Device Lot Number5196167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown